MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20059E
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: a device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris smartsite extension set was defective.The following information was received by the initial reporter with the verbatim: we continue to have trouble with the 20059e iv extension sets bursting.This is a problem that popped up about 6 months ago and is now being documented by the ct staff.I have several extensions that we can show you.This was never a problem in the past.While trying to inject contrast using a power injector and the tubing was not able to handle the pressure and popped open x 3.We replaced the tubing 3 times in the patients iv.Each time we injected the tube pressured up and popped open.We are running these sets at 250 psi.
 
Additional Manufacturer Narrative
Pr# 9006024 tubing defective/ damaged is not reportable as it was found to be user error - this issue is solely the result of user error with no other.Device performance issue, and there has been no device.Related death or serious injury.
 
Event or Problem Description
No additional information.Material #: 20059e, batch #: unknown.It was reported by customer that they continue to have trouble with the 20059e iv extension sets bursting.This is a problem that popped up about 6 months ago and is now being documented by the ct staff.He/she have several extensions that they can show you.This was never a problem in the past.While trying to inject contrast using a power injector and the tubing was not able to handle the pressure and popped open x 3.They replaced the tubing 3 times in the patients iv.Each time we injected the tube pressured up and popped open.They are running these sets at 250 psi.Verbatim: we continue to have trouble with the 20059e iv extension sets bursting.This is a problem that popped up about 6 months ago and is now being documented by the ct staff.I have several extensions that we can show you.This was never a problem in the past.While trying to inject contrast using a power injector and the tubing was not able to handle the pressure and popped open x 3.We replaced the tubing 3 times in the patients iv.Each time we injected the tube pressured up and popped open.We are running these sets at 250 psi.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key17909838
Report Number9616066-2023-02033
Device Sequence Number12418814
Product Code FPA
UDI-Device Identifier37613203012325
UDI-Public(01)37613203012325
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20059E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer02/01/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown